MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I20-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 08/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply h3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft, afx limb stent graft, and an afx vela suprarenal proximal extension.Approximately seven (7) years after post initial procedure, the patient presented with an endoleak type ib, endoleak type iiia, and endoleak type iiib.The physician elected to treat the patient by implanting two (2) ovation ix extenders and an afx2 bifurcated stent graft.The patient reportedly is in stable condition post re-intervention.
 
Additional Manufacturer Narrative
The reported event/incident was investigated in alignment with endologix's operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows that the device was properly manufactured and released in accordance with the device master record.The review confirms that there were no manufacturing or processing non-conformities identified that would contribute to the reported event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the afx, type 1b endoleak, and an additional endovascular procedure are confirmed.The type 3a and 3b endoleaks are unconfirmed.This is moderately consistent with the reported adverse event/incident.The operative notes dated 08/15/2023 stated there was a type 3 endoleak, but did not specify the type.It was also not clarified if the type 3a endoleak was aortic or iliac.The mid-aortic angle was 51.7°, and the overlap of the main body and proximal stent was 21.5mm (should be 30-40mm).This may have contributed to the reported events but could not be conclusively determined.The procedure-related harms, device, user, procedure, or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as discharged to rehabilitation on postoperative day six (6) and hospitalization day eleven in stable condition.No additional investigation of this reported event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar events/incidents.Device iteration is afx with duraply.Corrections: h6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17644562
Report Number2031527-2023-00220
Device Sequence Number8022009
Product Code MIH
UDI-Device Identifier00818009012630
UDI-Public(01)00818009012630(17)180824
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2018
Device Model NumberBA28-90/I20-30
Device Lot Number1251919-022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT 1278183020.; AFX VELA SUPRARENAL 1454642014.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale